Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have recurring typhoid and take amoxil. What is the best drug for typhoid fever treatment?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
What is the best drug currently for typhoid fever treatment ? I usually have typhoid fever which recur a couple of weeks after treatment with Amoxil.
Posted Sat, 13 Jul 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Relapses due to typhoid can occur but it is not that common.
These relapses generally take place if antibiotics are not taken for full 15 days.
In your case ,the repeated appearance of fever is unusual.
You must be very sure of diagnosis of typhoid.
The diagnosis should be confirmed by blood culture or stool culture .
There could be some other reason of fever,which should be properly diagnosed by carrying out necessary investigations.
Treatment for typhoid is generally done by fluoroquinolones like CIPROFLOXACIN or OOFLOXACIN.
Other possible treatment could be third generation cephalosporins like CEFTRIAXONE or CEFOTAXIME ( these two drugs are injectable ).A suitable oral cephalosporin can be CEFIXIME.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor